Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 20, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 17, 2013, 3:47 PM HST for Hawaii County, Hawaii. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2013, 3:47 PM HST (01:47 UTC)
- Expired
- Mar 17, 2013, 11:53 PM HST
- In force
- 8 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908 WWHW70 PHFO 180147 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 347 PM HST SUN MAR 17 2013 ...WINDY CONDITIONS TO PERSIST ON THE BIG ISLAND SUMMITS THIS EVENING... .THE UPPER LEVEL TROUGH DRIVING THE WINDY CONDITIONS OVER THE SUMMITS WILL PASS OVERHEAD DURING THE EVENING...CAUSING WINDS TO DIMINISH OVERNIGHT. HIZ028-181000- /O.CAN.PHFO.HW.W.0004.000000T0000Z-130318T0400Z/ /O.NEW.PHFO.WI.Y.0020.130318T0147Z-130318T1000Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 347 PM HST SUN MAR 17 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 30 TO 45 MPH WITH LOCALIZED GUSTS TO 55 MPH. * TIMING...GRADUALLY DIMINISHING AND DROPPING BELOW THE ADVISORY LEVEL BY MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
1 follow-up statement
706 WWHW70 PHFO 180953 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1153 PM HST SUN MAR 17 2013 HIZ028-181100- /O.CAN.PHFO.WI.Y.0020.000000T0000Z-130318T1000Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1153 PM HST SUN MAR 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS AT THE BIG ISLAND SUMMITS HAVE DECREASED BELOW ADVSIORY THRESHOLD. THE WIND ADVISORY IS THEREFORE CANCELLED. $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 17, 10:00 AM HST, 5 hours 47 minutes earlier.
Area forecast discussion, Mar 17, 10:00 AM HST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN MAR 17 2013 .SYNOPSIS... NORTHERLY WINDS WILL CONTINUE TO DELIVER LIGHT SHOWERS TO NORTHERN SLOPES OF MOST ISLANDS TODAY...WITH LINGERING CLOUDS AND SHOWERS IN STORE ON THE BIG ISLAND. LIGHT WINDS AND RATHER DRY CONDITIONS ARE EXPECTED ON ALL ISLANDS MONDAY AND TUESDAY. HIGH WINDS AND WINTER WEATHER WILL PERSIST ACROSS THE BIG ISLAND SUMMITS INTO THE AFTERNOON...WITH IMPROVING WEATHER AND DECREASING WINDS EXPECTED TONIGHT. DURING THE SECOND HALF OF THE WORK WEEK...WINDS WILL TURN SOUTHERLY AS ANOTHER FRONT APPROACHES. && .DISCUSSION... THE ISLANDS WILL REMAIN UNDER A SLOWLY DECREASING POST FRONTAL NORTHERLY FLOW THROUGH TONIGHT. THE FRONT EXTENDS FROM A LOW ABOUT 900 MILES NORTH OF HILO TO ABOUT 225 MILES SOUTHEAST OF THE BIG ISLAND. MOST OF THE STATE WILL SEE MAINLY LIGHT SHOWERS OVER NORTH-FACING SLOPES THROUGH THE DAY. WINDS WILL DECREASE TONIGHT... ALLOWING LAND BREEZES TO SET UP. THERE WILL STILL BE LIGHT SHOWERS OUT THERE FOR NORTHERN SLOPES...BUT WITH DEW POINTS IN THE 50/S... EXPECT COOL OVERNIGHT LOW TEMPS TO DIP BELOW 60 DEGREES IN SOME LOCATIONS. SOME RESIDUAL LAYERED MOISTURE WILL REMAIN HUNG UP ON THE BIG ISLAND TODAY...MAINTAINING HIGHER SHOWER CHANCES. THE UPPER LEVEL TROUGH DRIVING THE FRONT WILL CONTINUE TO PRODUCE HURRICANE FORCE WINDS OVER THE HIGH SUMMITS TODAY ALONG WITH LAYERED HIGH CLOUDS THAT WILL PRODUCE DANGEROUS FREEZING FOG AND PERIODS OF SNOW. RANGERS REPORTED SIGNIFICANT ICE ON THE SUMMIT ROAD BEGINNING AT 12600 FT...AND WITH LAYERED CLOUDS EXPECTED TO PERSIST FOR THE NEXT FEW HOURS...WE UPGRADED TO A WINTER STORM WARNING DUE TO THE THREAT OF ADDITIONAL ICE ACCUMULATION. EXPECT CONDITIONS TO IMPROVE RAPIDLY LATER TODAY AND TONIGHT. THE HIGH CLOUDS AND WINTER WEATHER SHOULD CLEAR DURING THE AFTERNOON...AND WINDS WILL DROP AS THE UPPER TROUGH SLIDES OFF TO THE EAST. LIGHT AND VARIABLE WINDS AND RATHER DRY WEATHER WILL PREVAIL MONDAY AND TUESDAY. A WEAK SURFACE HIGH WILL PASS JUST NORTH OF THE STATE...CAUSING WINDS TO BE LIGHT. THE ATMOSPHERE WILL BE QUITE DRY OVER THE SMALLER ISLANDS...THOUGH LINGERING MOISTURE MAY HANG ON NEAR THE BIG ISLAND. OVERALL...EXPECT A RATHER DRY CONVECTIVE PATTERN FEATURING DAYTIME CLOUD BUILD UPS AND LIGHT SHOWERS OVER LAND WITH CLEARING AND COOL TEMPS AT NIGHT. SOUTHERLY WINDS WILL DEVELOP WEDNESDAY OR THURSDAY AS THE SURFACE RIDGE IS PUSHED SOUTHWARD BY A ADVANCING FRONT. WE MAY SEE SOME PREFRONTAL SHOWERS MOVING UP FROM THE SOUTH DURING THIS TIME...WITH MODELS SHOWING THE FRONT STALLING NEAR KAUAI ON FRIDAY. && .MARINE... NORTH-NORTHWEST SWELL WILL KEEP SEAS ABOVE THE SMALL CRAFT ADVISORY THRESHOLD AROUND KAUAI...NORTHERN MAUI COUNTY...AND MOST OF OAHU THROUGH THIS AFTERNOON. BUOYS SHOW THAT THE SWELL HAS PEAKED...SURF WILL REMAIN ELEVATED ENOUGH TO PRODUCE ADVISORY LEVEL SURF ALONG NORTH AND SOME WEST FACING SHORES FROM KAUAI TO MAUI INTO TONIGHT. ANOTHER NORTHWEST SWELL IS EXPECTED THURSDAY...LIKELY PRODUCING SURF IN EXCESS OF ADVISORY LEVELS THROUGH FRIDAY. SURF ALONG SOUTH FACING SHORES WILL GET A SMALL BOOST STARTING WEDNESDAY. && .AVIATION... AIRMET SIERRA REMAINS UP FOR THE BIG ISLAND SLOPES DUE TO MT OBSC AOA 050 DUE TO CLD/SHRA/BR/FG. EXPECT THESE CONDITIONS TO GRADUALLY IMPROVE LATER TODAY OR TONIGHT. AIRMET TANGO REMAINS UP FOR TURB BTN FL300-FL420 OVER THE ENTIRE AREA. ALSO EXPECT MOD TO ISOL SEV TURB OVER AND IMT N AND E OF BIG ISLAND SUMMITS BTN FL100-FL140. ALSO EXPECT SOME MOD TURB N AND E OF MT HALEAKALA BTN FL080-110. WINDS ARE EXPECTED TO DECREASE LATER TODAY THROUGH TONIGHT. AIRMET ZULU REMAINS UP FOR LGT-MDT ICE INC AND PCPN LYR FROM FL120-FL300 OVER THE BIG ISLAND. EXPECT THESE CONDITIONS TO GRADUALLY IMPROVE OVERNIGHT. VFR CONDITIONS PREVAIL AT THE TAF SITES THOUGH THERE COULD BE SOME BRIEF MVFR CONDITIONS IN SHRA/BR MAINLY OVER THE BIG ISLAND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 4 AM HST MONDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH WIND WARNING UNTIL 6 PM HST THIS EVENING FOR BIG ISLAND SUMMITS. WINTER STORM WARNING UNTIL 6 PM HST THIS EVENING FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS. && WROE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:58 AM HST | Wind Advisory | HFO | Hawaii | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.